Arkansas, 2013

Winter Weather in Arkansas, May 3 to 5, 2013

May 3 to 5, 2013 · NWS LZK · 12 events in 11 counties and zones

A very slow-moving upper level low pressure system made its way across Arkansas early in May, bringing an historic weather event to the state. Snow fell in parts of northwest Arkansas, making it the first time snow had ever fallen in the state in the month of May.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A very slow-moving upper level low pressure system made its way across Arkansas early in May, bringing an historic weather event to the state. Snow fell in parts of northwest Arkansas, making it the first time snow had ever fallen in the state in the month of May. The previous record for the latest in the spring that measurable snow had ever fallen was 0.2 inch at Corning (Clay Co.) on April 24, 1910. The previous record for the latest in the spring that any snow had ever fallen was a trace at Harrison (Boone Co.), Fayetteville (Washington Co.), and Gravette (Benton Co.) on April 30, 1903.

Also, record-breaking cold occurred at dozens of reporting stations. On the 3rd, 4th, 5th, and 6th, numerous stations broke records for the lowest temperatures ever recorded on the dates and others broke records for the coolest high temperatures ever recorded on the dates.

In addition, many stations broke or tied the record for the coldest low temperatures they had ever seen in the month of May. These included Leola (Grant Co.), Sparkman (Dallas Co.), Greers Ferry Dam (Cleburne Co.), Murfreesboro 1W (Pike Co.), Arkadelphia 2N (Clark Co.), Searcy (White Co.), Sheridan (Grant Co.), Alum Fork (Saline Co.), Cabot 4SW (Lonoke Co.), Clarksville 6NE (Johnson Co.), Fordyce (Dallas Co.), Pine Bluff (Jefferson Co.), Hot Springs Airport (Garland Co.), Jacksonville (Pulaski Co.), Des Arc (Prairie Co.), Star City (Lincoln Co.), Keo (Lonoke Co.), Little Rock (Pulaski Co.), Saint Charles (Arkansas Co.), North Little Rock (Pulaski Co.), and Rohwer 2NNE (Desha Co.). All of the aforementioned stations had lows in the 30s; Leola and Sparkman reached 32 degrees.

Finally, numerous stations broke or tied the record for the coldest high temperatures they had ever seen in the month of May. These included Lead Hill (Boone Co.), Harrison (Boone Co.), Mountain Home 1NNW (Baxter Co.), Flippin (Marion Co.), Calico Rock 2WSW (Izard Co.), Devils Knob (Johnson Co.), Evening Shade 1NNE (Sharp Co.), Hardy (Sharp Co.), Mammoth Spring (Fulton Co.), Mountain View (Stone Co.), Batesville Lock & Dam (Independence Co.), Gilbert (Searcy Co.), Newport (Jackson Co.), Batesville Airport (Independence Co.), Booneville (Logan Co.), Alum Fork (Saline Co.), Batesville Livestock Experiment Station (Independence Co.), Clarksville 6 NE (Johnson Co.), Clarksville Water Plant (Johnson Co.), Des Arc (Prairie Co.), Saint Charles (Arkansas Co.), Conway (Faulkner Co.), Jacksonville (Pulaski Co.), North Little Rock (Pulaski Co.), Cabot 4SW (Lonoke Co.), Keo (Lonoke Co.), Morrilton (Conway Co.), Beedeville 4NE (Jackson Co.), Brinkley (Monroe Co.), Rohwer 2NNE (Desha Co.), Star City (Lincoln Co.), Little Rock (Pulaski Co.), Pine Bluff (Jefferson Co.), Russellville (Pope Co.), and Stuttgart Airport (Prairie Co.).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 3, 2:20 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, May 3, 2:20 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 AM CDT FRI MAY 3 2013

.SHORT TERM...TODAY THROUGH MONDAY

UPPER LEVEL LOW CONTINUING TO DEEPEN JUST TO THE NW OF AR THIS
MORNING...WITH SCATTERED TO WIDESPREAD PRECIP ONGOING TO THE EAST OF
THIS SYSTEM. WELL BELOW NORMAL TEMPS ARE IN PLACE ACROSS THE
REGION...WITH TEMPS RANGING FROM THE LOW 30S ACROSS NW AR...TO THE
UPPER 40S TO LOW 50S ACROSS THE CENTRAL AND SERN SECTIONS OF THE
STATE. MOST PRECIP ACROSS THE NATURAL STATE WAS IN LIQUID FORM.
HOWEVER...MAY 2 WILL BE THE FIRST TIME IN RECORDED HISTORY THAT
SNOWFALL HAS BEEN OFFICIALLY OBSERVED IN THE STATE OF AR. THIS
SNOWFALL HAS BEEN OBSERVED ACROSS THE FAR NWRN COUNTIES OF THE
STATE...REPORTED AT THE ROGERS AND HIGHFILL AIRPORTS...AS WELL AS
OTHER REPORTS OF SNOW/SLEET AROUND THOSE AREAS OF THE STATE. SOME
AREAS CONTINUED TO REPORT SNOW EARLY THIS MORNING...WHICH PUT MAY
3RD AS THE LATEST OBSERVED SNOWFALL IN AR...FOR NOW.

THE UPPER LOW WILL CONTINUE TO DEEPEN AND SLOWLY PROGRESS EAST AND
SE THROUGH TODAY AND TONIGHT. AS THIS HAPPENS..COLDER AIR WILL
CONTINUE TO MOVE EAST...WITH RAIN MIXING WITH SLEET...THEN SNOW
ACROSS THE FAR NWRN COUNTIES OF THE LZK CWA THIS MORNING. SOME LIGHT
ACCUMULATIONS WILL BE POSSIBLE...BUT WILL BE LIMITED TO THE HIGHER
TERRAIN...GRASSY AND ELEVATED SFCS. SOME SNOW/SLEET MAY NOT BE OUT
OF THE QUESTION FURTHER SOUTH AND WEST ACROSS THE FAR WRN COUNTIES
LATER THIS MORNING AS WELL...BEFORE DRIER AIR MOVES INTO THE AREA.
CLOUD COVER...PRECIP AND CONTINUED DEEPENING OF THE UPPER LOW WILL
KEEP TEMPS FROM WARMING MUCH THROUGH THIS FRI...WITH MANY LOCATIONS
THAT HAVE ALREADY DROPPED BELOW 50 STRUGGLING TO WARM BACK ABOVE 50
THIS AFTERNOON. LOCATIONS ACROSS THE NRN AND NWRN COUNTIES WILL EVEN
STRUGGLE TO WARM ABOVE 40 THIS AFTERNOON AS THE CENTER OF THE UPPER
LOW VERY SLOWLY MOVES OVERHEAD. AS A RESULT...COULD SEE THE
RAIN/SNOW MIX PERSIST ACROSS THE FAR NWRN COUNTIES INTO THE EARLY
AFTERNOON HRS BEFORE TEMPS WARM ENOUGH...AND THE DRIER AIR MOVES IN.

WILL SEE PRECIP CHANCES DECREASE FROM SW TO NE LATE THIS AFTERNOON
AS THE DRIER AIR MOVES IN. HOWEVER...MOISTURE WILL WRAP AROUND THE
UPPER LOW THIS EVENING INTO THE SAT MORNING TIME FRAME...WITH PRECIP
CHANCES REMAINING ACROSS PORTIONS OF THE CWA. DURING THIS
PERIOD...THE LOCATION OF THE UPPER LOW WILL HAVE CHANGED VERY
LITTLE...WITH THE CENTER OF THE LOW REMAINING OVER NRN SECTIONS OF
THE STATE. RECORD COLD TEMPS REMAIN VERY POSSIBLE...IF NOT LIKELY
FOR SAT MORNING...WITH LOWS FOR MOST LOCATIONS IN THE 30S. AS A
RESULT...MAY HAVE TO POST A FREEZE WATCH FOR PORTIONS OF THE CWA FOR
SAT MORNING.

HEIGHTS WILL CONTINUE TO DROP WITH THIS UPPER LOW THROUGH ABOUT
MIDDAY SAT...WHICH WILL KEEP TEMPS THROUGH MUCH OF THE VERTICAL
COLUMN BELOW FREEZING...WITH ONLY THE LOWEST 50 TO 100 MB WARMING
ABOVE FREEZING. AS A RESULT...WILL CONTINUE TO MENTION A RAIN/SNOW
MIX ACROSS THE NRN AND NWRN COUNTIES SAT MORNING. ANY ACCUMULATIONS
SHOULD BE VERY MINOR. GIVEN THE CONTINUED DEEPENING OF THE UPPER
LOW...AND WITH CLOUD COVER AND PRECIP OVER THE AREA...DO NOT EXPECT
TEMPS TO WARM VERY MUCH ON SAT EITHER...WITH MID 40S TO MID 50S
POSSIBLE BY MID TO LATE AFTERNOON.

CONDITIONS WILL GRADUALLY WARM THROUGH THE REST OF THE SHORT TERM
PERIOD AS THIS VERY SLOW MOVING UPPER SLOW FINALLY BEGINS TO EXIT TO
THE EAST. TEMPS WILL WARM BACK INTO THE 50S AND 60S FOR SUN...AND
APPROACHING 70 BY MON AFTERNOON. LOWS IN THE 30S AND 40S WILL BE
SEEN FOR SUN MORNING...BUT WILL WARM BACK INTO THE 40S AND 50S FOR
MON MORNING.

&&

.LONG TERM...TUESDAY THROUGH THURSDAY

THE UPPER LOW WILL CONTINUE TO MOVE AWAY FROM THE REGION MONDAY
NIGHT INTO TUESDAY. THERE WILL BE SEVERAL WAVES MOVE THROUGH IN THE
WAKE OF THE LOW...KEEPING SMALL RAIN CHANCES IN THE FORECAST
WEDNESDAY AND THURSDAY. BY THURSDAY...IT DOES APPEAR THAT ANOTHER
STORM SYSTEM WILL BE TAKING SHAPE TO THE WEST OF THE REGION...
BRINGING A BETTER CHANCE FOR RAIN. THIS PARTICULAR SYSTEM/S PRIMARY
AFFECTS SHOULD BE FELT JUST BEYOND THE END OF THE LONG TERM PERIOD
IF THIS SOLUTION HOLDS TOGETHER.

&&

.CLIMATE...

AT MANY LOCATIONS ACROSS ARKANSAS...NEAR-RECORD COLD LOW
TEMPERATURES ARE LIKELY. BELOW IS A LIST OF FORECASTED LOWS FOR
SELECTED CITIES...AND THE CORRESPONDING CALENDAR DAY LOW TEMPERATURE
RECORDS.

                                     FORECAST/RECORD LOW
 STATION                           MAY 4TH        MAY 5TH
 ------------------------------------------------------------
 LITTLE ROCK                    36/40 IN 1971   41/43 IN 1945
 JACKSONVILLE/LITTLE ROCK AFB   34/40 IN 1976   41/43 IN 2005
 NORTH LITTLE ROCK              37/46 IN 1976   41/46 IN 1979
 RUSSELLVILLE                   37/35 IN 1954   39/37 IN 1945
 MOUNT IDA                      37/31 IN 1954   38/32 IN 1945
 HARRISON                       33/30 IN 1907   38/33 IN 1917
 BATESVILLE AIRPORT             35/39 IN 2011   41/38 IN 1944
 PINE BLUFF                     37/41 IN 1954   42/42 IN 1976
 MONTICELLO                     37/40 IN 1971   43/38 IN 1957
 HOT SPRINGS AIRPORT            37/40 IN 1976   40/41 IN 2005
 STUTTGART AIRPORT              35/45 IN 1945   43/44 IN 1945
 ARKADELPHIA                    37/38 IN 1976   41/39 IN 1945
 BRINKLEY                       35/37 IN 1954   43/38 IN 1945
 BOONEVILLE                     37/33 IN 1954   38/37 IN 1945
 CAMDEN                         38/38 IN 1954   41/39 IN 1925
 CALICO ROCK                    34/30 IN 1976   40/32 IN 1976
 CONWAY                         35/36 IN 1954   41/41 IN 1957
 GILBERT                        34/29 IN 1997   38/33 IN 1945
 HOT SPRINGS NATIONAL PARK      37/36 IN 1954   40/39 IN 1907
 HARDY                          34/36 IN 2005   41/37 IN 1917
 MENA                           34/35 IN 1954   38/38 IN 1945
 SEARCY                         33/36 IN 1976   42/40 IN 1954
 MOUNTAIN HOME 1NNW             34/30 IN 1954   39/34 IN 1917
 MALVERN                        36/35 IN 1976   40/40 IN 1954
 MARSHALL                       34/31 IN 1954   38/35 IN 1954
 SHERIDAN                       36/34 IN 1954   41/38 IN 1954
 STAR CITY/CANE CREEK           37/37 IN 1976   43/45 IN 2011
 NEWPORT                        33/37 IN 1954   42/40 IN 1954
 CLARKSVILLE                    36/33 IN 1954   39/35 IN 1954

AT SEVERAL LOCATIONS...THERE IS A LIKELIHOOD OF TYING OR EXCEEDING ALL-TIME
RECORD LOWS FOR THE MONTH OF MAY. STATIONS THAT COULD COME CLOSE ARE LISTED
BELOW.

 STATION                        MAY ALL-TIME RECORD LOW
 ------------------------------------------------------
 MOUNT IDA                         30 MAY  7TH 1992
 MENA                              31 MAY  1ST 1903
 RUSSELLVILLE                      32 MAY  1ST 1903
 CLARKSVILLE                       33 MAY  4TH 1954
 MALVERN                           33 MAY  2ND 1909
 SHERIDAN                          34 MAY  4TH 1954
 BATESVILLE AIRPORT                36 MAY  7TH 1944
 PINE BLUFF                        36 MAY  2ND 1909
 SEARCY                            36 MAY  4TH 1976
 STAR CITY/CANE CREEK              37 MAY  4TH 1976
 HOT SPRINGS AIRPORT               39 MAY 13TH 1997
 JACKSONVILLE/LITTLE ROCK AFB      39 MAY  7TH 1992
 LITTLE ROCK                       39 MAY  1ST 1903
 NORTH LITTLE ROCK                 40 MAY  2ND 1994...MAY 2ND 1978
 STUTTGART AIRPORT                 41 MAY  1ST 2005

THERE ARE ALSO MANY LOCATIONS THAT COULD SEE RECORD COLD HIGH TEMPERATURES...
ESPECIALLY ALL-TIME RECORDS FOR THE MONTH OF MAY. AT THE STATIONS LISTED
BELOW...THE HIGH TEMPERATURE TODAY IS EXPECTED TO COME CLOSE TO OR
EVEN TIE OR SET THE ALL-TIME RECORD COLDEST HIGH TEMPERATURE FOR THE MONTH
OF MAY.

MANY LOCATIONS HAVE MOST LIKELY REACHED CALENDAR DAY HIGHS FOR TODAY...
AND THIS WAS RIGHT AROUND MIDNIGHT LOCAL STANDARD TIME.

                                            MAY ALL-TIME
 STATION                                  RECORD COLDEST HIGH
 ------------------------------------------------------------------------
 HARRISON                                 45 MAY  2ND 2011
 GILBERT                                  47 MAY  3RD 2011
 CALICO ROCK                              48 MAY  3RD 2011
 HARDY                                    50 MAY 24TH 1899
 MENA                                     47 MAY  3RD 1994
 BOONEVILLE                               50 MAY  3RD 2011
 NEWPORT                                  53 MAY  2ND 1994
 SEARCY                                   50 MAY  3RD 2011
 MOUNT IDA                                49 MAY  3RD 1994
 JACKSONVILLE/LITTLE ROCK AFB             51 MAY  2ND 2011
 NORTH LITTLE ROCK                        50 MAY  2ND 2011...MAY 2ND 1994
 RUSSELLVILLE                             53 MAY  2ND 2011
 LITTLE ROCK                              52 MAY  2ND 1994
 PINE BLUFF                               56 MAY  2ND 2011...MAY  4TH 1978
 FLIPPIN                                  51 MAY  4TH 1961

THERE IS ALSO THE POSSIBILITY THAT SOME OF THESE LOW TEMPERATURES MAY END UP
SLIGHTLY COLDER THAN FORECASTED. IF THAT IS THE CASE...THERE COULD BE A FEW
LOCATIONS WITH FREEZING TEMPERATURES TONIGHT...MAINLY IN THE NORTH AND WEST.

MAY FREEZES...WHILE RARE...OCCASIONALLY DO OCCUR IN ARKANSAS IN THE NORTH
AND NORTHWEST. SOME OF THE MORE SIGNIFICANT FREEZES IN THESE AREAS WERE IN
1872...1903...AND 1960.

THE LATEST FREEZE EVER RECORDED IN ARKANSAS WAS IN 1912. ON MAY 17TH...THE
LOW TEMPERATURE AT HARRISON AND AT DUTTON IN MADISON COUNTY FELL TO 32 DEGREES.

SNOWFALL HAS ALREADY BEEN REPORTED IN ARKANSAS WITH THIS SYSTEM. THIS IS THE
FIRST SUCH INSTANCE OF MAY SNOWFALL SINCE WRITTEN WEATHER HISTORY BEGAN IN
ARKANSAS IN 1819.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     44  35  51  41 /  90  20  30  30
CAMDEN AR         55  38  57  41 /  30  10  20  20
HARRISON AR       39  33  46  37 /  90  40  30  30
HOT SPRINGS AR    51  37  52  40 /  40  20  40  20
LITTLE ROCK   AR  50  36  52  41 /  50  20  40  30
MONTICELLO AR     52  37  56  42 /  50  10  20  30
MOUNT IDA AR      50  37  51  39 /  40  20  40  20
MOUNTAIN HOME AR  41  34  48  39 /  90  30  30  30
NEWPORT AR        45  34  53  42 /  90  20  40  30
PINE BLUFF AR     51  37  54  42 /  50  10  30  30
RUSSELLVILLE AR   48  37  49  40 /  70  30  40  30
SEARCY AR         48  34  50  42 /  70  20  40  30
STUTTGART AR      48  35  52  42 /  70  10  40  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
FREEZE WATCH FROM LATE TONIGHT THROUGH SATURDAY MORNING FOR
BAXTER-BOONE-JOHNSON-MARION-NEWTON-POPE-SEARCY-STONE-VAN BUREN.

&&

SHORT TERM...62 / LONG TERM...57 / CLIMATE...57
Hazardous weather outlook, May 3, 4:00 AM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI MAY 3 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-041000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI MAY 3 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG UPPER LEVEL LOW PRESSURE AREA WILL CONTINUE TO BRING
PRECIPITATION TO ARKANSAS TODAY AND TONIGHT. AT THIS TIME...
THUNDERSTORMS ARE NOT EXPECTED.

THE BIGGER STORY IS THE NEAR RECORD COLD TEMPERATURES AND
POSSIBILITY OF SNOW WITH THIS SYSTEM.

THIS COLD AIR WILL ALLOW PRECIPITATION TO MIX WITH OR CHANGE OVER TO
SNOW IN THE FAR NORTHWEST THROUGH THE MORNING HOURS. THERE COULD BE
A FEW BRIEF BURSTS OF HEAVY SNOW AS WELL. HOWEVER...GROUND
TEMPERATURES WILL KEEP POTENTIAL ACCUMULATIONS IN CHECK...AND ANY
SNOWFALL ACCUMULATIONS ARE EXPECTED TO BE MINOR AND LIMITED TO
GRASSY AREAS AND ELEVATED SURFACES. ACCUMULATIONS...IF ANY...ARE EXPECTED
TO BE LESS THAN ONE INCH.

PRECIPITATION WILL LIKELY MIX WITH SNOW AGAIN IN THE NORTH TONIGHT...
BUT ANY ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE MINOR. MUCH
COLDER TEMPERATURES WILL BE SEEN...WITH NEAR RECORD LOWS LIKELY.

TEMPERATURES WILL FALL TO NEAR FREEZING OVER PORTIONS OF NORTHERN
ARKANSAS LATE TONIGHT AND EARLY SATURDAY MORNING. FOR THIS REASON...A
FREEZE WATCH HAS BEEN ISSUED. PEOPLE WITH SENSITIVE OUTDOOR PLANTS
AND VEGETATION MAY NEED TO TAKE STEPS TO PROTECT THEM FROM COLD
TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE UPPER LEVEL LOW PRESSURE AREA IS EXPECTED TO MEANDER AROUND THE
MID SOUTH FOR SEVERAL DAYS. THIS WILL KEEP COLD AIR OVER THE
REGION...AS WELL AS PRECIPITATION CHANCES.

THE LOW WILL MOVE AWAY FROM THE REGION EARLY NEXT WEEK...WITH
TEMPERATURES SLOWLY WARMING. BY THE END OF NEXT WEEK...ANOTHER
SYSTEM IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

The radar

The Little Rock radar (KLZK), 62 km away, was scanning. The volume nearest the first event began at 19:54 UTC.

Open the radar archive at this moment

Event by event

11 winter weather, 1 funnel cloud. Local standard time, as filed.

Winter Weather, Newton

When
May 3, 4:00 AM CST to 12:00 PM CST
Where
Newton forecast zone
Reported by
COOP Observer

Compton recorded 1 inch of snow on the 3rd. Jasper and Parthenon each recorded a trace of snow on the 3rd.

Winter Weather, Logan

When
May 3, 4:00 AM CST to 12:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer

Ratcliff recorded a trace of snow on the 3rd.

Winter Weather, Polk

When
May 3, 4:00 AM CST to 12:00 PM CST
Where
Polk forecast zone
Reported by
Park/Forest Service

Queen Wilhelmina State Park recorded 0.8 inch of snow on the 3rd.

Winter Weather, Van Buren

When
May 3, 4:00 AM CST to 12:00 PM CST
Where
Van Buren forecast zone
Reported by
AWSS

The Clinton airport recorded a trace of snow on the 3rd.

Winter Weather, Boone

When
May 3, 5:30 AM CST to May 4, 7:00 AM CST
Where
Boone forecast zone
Reported by
ASOS

Harrison recorded 0.1 inch of snow on the 3rd and a trace of snow on the 4th. The CoCoRaHS observer 5.4 miles southwest of Harrison recorded 0.2 inch of snow on the 3rd and 1 inch of snow on the 4th.

Winter Weather, Montgomery

When
May 3, 5:30 AM CST to 7:00 AM CST
Where
Montgomery forecast zone
Reported by
ASOS

Mount Ida recorded a trace of snow on the 3rd.

Winter Weather, Searcy

When
May 4, 2:00 AM CST to 8:00 AM CST
Where
Searcy forecast zone
Reported by
COOP Observer

Gilbert recorded a trace of snow on the 4th.

Winter Weather, Conway

When
May 4, 2:00 AM CST to May 5, 2:00 AM CST
Where
Conway forecast zone
Reported by
COOP Observer
Coordinates
35.262, -92.701 (the zone’s center; the record gives no point)

Hattieville recorded a trace of snow on the 4th and again on the 5th.

Winter Weather, Baxter

When
May 4, 2:00 AM CST to 8:00 AM CST
Where
Baxter forecast zone
Reported by
COOP Observer
Coordinates
36.287, -92.337 (the zone’s center; the record gives no point)

Mountain Home 1NNW recorded a trace of snow on the 4th.

Winter Weather, Stone

When
May 4, 2:00 AM CST to 8:00 AM CST
Where
Stone forecast zone
Reported by
COOP Observer
Coordinates
35.860, -92.157 (the zone’s center; the record gives no point)

Mountain View recorded a trace of snow on the 4th.

Funnel Cloud, Garland

When
May 4, 1:53 PM CST to 1:55 PM CST
Where
Garland County, Hot Spgs
Reported by
Storm Chaser
Coordinates
34.500, -93.050

A cold air funnel was photographed near Hot Springs.

Winter Weather, Newton

When
May 4, 9:00 PM CST to May 5, 2:00 AM CST
Where
Newton forecast zone
Reported by
CoCoRaHS

The observer 2.7 miles west-northwest of Jasper recorded 0.3 inch of snow on the 5th.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438685, 438692, 438694, 438695, 438684, 438689, 438687, 438688, 438690, 438691, 438696, 438693.